Good luck with the meds..I really do miss them :(. Looks like our dear yally has you all covered with the right info. I started out slow on the mtx myself, worked up to 7 pills I think before I stopped it in December. For the first few weeks I felt a little puny the day or so after I took it, but then it didn't bother me at all. My doc had me split the dose, 4 pills am, 3with dinner, she said that would lessen the side effects. She also told me the same thing about having a drink, occaisional one or two was ok, but not as a regular thing.
Guess the only thing I would add is make sure you take it with food, and drink lots of water!! That really helps flush it all through.
Hey Ducky - good luck with the methotrexate.
I think it's because of your liver they want you to avoid drinking. An occasional drink is fine, but I would avoid - for sure - drinking on the nights you take it...maybe even a couple of days afterwards. However, you may find that the alchol affects you worse with the mtx, make you more sluggish the next day, etc. I know I can't drink now...1/2 a glass of anything is IT for me. I'm on Arava (same family as mtx) and plaquenil.
Take folic acid, take a good b vitamin/b complex and drink LOTS of H2O daily!**
Post Edited (CaMama) : 3/3/2008 9:17:04 PM (GMT-7)
Been a while since I took mtx, but I do remember that the side effects only bothered me for the first few weeks. I would get a little queasy a few hours after I took the meds, and the day after I would feel sort of tired and maybe headachy. But within a few weeks, I didn't have any problems at all with it.